Volume 20, issue 6 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Motivic random variables and representation stability, I: Configuration spaces

Sean Howe

Algebraic & Geometric Topology 20 (2020) 3013–3045
DOI: 10.2140/agt.2020.20.3013
Abstract

We prove a motivic stabilization result for the cohomology of the local systems on configuration spaces of varieties over attached to character polynomials. Our approach interprets the stabilization as a probabilistic phenomenon based on the asymptotic independence of certain motivic random variables, and gives explicit universal formulas for the limits in terms of the exponents of a motivic Euler product for the Kapranov zeta function. The result can be thought of as a weak but explicit version of representation stability for the cohomology of ordered configuration spaces. In the sequel, we find similar stability results in spaces of smooth hypersurface sections, providing new examples to be investigated through the lens of representation stability for symmetric, symplectic and orthogonal groups.

Keywords
representation stability, motivic stabilization, arithmetic statistics, configuration spaces, cohomological stability.
Mathematical Subject Classification 2010
Primary: 14G10, 18F30, 55R80
References
Publication
Received: 14 April 2019
Revised: 27 November 2019
Accepted: 10 March 2020
Published: 8 December 2020
Authors
Sean Howe
Department of Mathematics
University of Utah
Salt Lake City, UT
United States